The frequency of my migraines seems to be increasing, although the pain is either lessening or is successfully treated with Zomig. However a new and scary symptom has begun -- my speech becomes very disoriented. Even when I plan what I am going to say (to my husband or daughter, or to my doctor) different words come out than I intended, sometimes close to the appropriate words, but sometimes complete nonsense. Is this a "normal" migraine or drug symptom? Maggie.
Altered speech and cognition are quite common in many Migraine and headache sufferers. If the symptoms resolve with successful treatment of the Migraine or headache, that usually means it is likely part of your Migraine or headache pattern. However, since it's a new symptom for you, it's best to check it out with your doctor to be sure.
John Claude Krusz and Teri Robert
If you need to find a headache and Migraine specialist, please see our listing of patient recommended specialists.
Another good source of information and support is our forum. To post to the forum, you'll need to register, even if you're already registered on the main section of our site. You can use the same email address and password for both registrations.
About Ask the Clinician:
Dr. Krusz is a recognized expert in the fields of headache and Migraine treatment and pain treatment. Each week, he and Lead Expert Teri Robert, team up to answer your questions about headaches and Migraines. You can read more about Dr. Krusz or more about Teri Robert.
If you have a question, please click HERE. Accepted questions will be answered by publishing the answers here. Due to the number of questions submitted, no questions will be answered privately, and questions will be accepted only when submitted via THIS FORM. Please do not submit questions via email, private message, or SharePost comments. Thank you.
Please note: We cannot handle emergencies or diagnose via the Internet. Please do not ask us to diagnose; see your physician for diagnosis.
We hope you find this general medical and health information useful, but this Q & A is meant to support not replace the professional medical advice you receive from your doctor. For all personal medical and health matters, including decisions about diagnoses, medications and other treatment options, you should always consult your doctor. See full Disclaimer.
© Teri Robert and J.C. Krusz, 2007.
Published On: October 08, 2007